Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Dec 22, 2008, 6:04 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 6:04 AM EST (11:04 UTC)
- Expired
- Dec 22, 2008, 9:49 AM EST
- In force
- 4 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 221104 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 604 AM EST MON DEC 22 2008 NCZ103-104-221500- /O.NEW.KMHX.WI.Y.0018.081222T1104Z-081222T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 604 AM EST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. COLD CANADIAN HIGH PRESSURE BUILDING INTO THE AREA IS PRODUCING STRONG GUSTY NW WINDS ACROSS THE OUTER BANKS EARLY THIS MORNING. THE STRONG WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON AND TONIGHT AS THE HIGH PRESSURE AREA NEARS FROM THE WEST. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS72 KMHX 221449 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 949 AM EST MON DEC 22 2008 NCZ103-104-221600- /O.CAN.KMHX.WI.Y.0018.000000T0000Z-081222T1500Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 949 AM EST MON DEC 22 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 22, 2:39 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 22, 2:39 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
239 AM EST MON DEC 22 2008
.SYNOPSIS...
STRONG AND COLD HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE W
TODAY AND TONIGHT. THE HIGH WILL PUSH OFFSHORE TUESDAY AND WEDNESDAY
AS A COLD FRONT APPROACHES FROM THE W. THE FRONT WILL PUSH THROUGH
THE AREA ON CHRISTMAS THURSDAY. HIGH PRESSURE WILL BUILD N OF THE
AREA ON FRIDAY.
&&
.NEAR TERM /THROUGH TODAY/...
STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
CENTRAL U.S. TODAY AS UPR TROUGHING SWINGS THROUGH THE EASTERN
SEABOARD. THIS WILL LEAD TO A COLD AND DRY DAY TODAY WITH ABUNDANT
SUNSHINE. A DECENT RANGE IN THE MAV/MET GUIDANCE WITH THE MET MUCH
COOLER. UPSTREAM TEMPS SUGGEST NAM MAY BE A LITTLE TOO COLD BUT
GIVEN STRONG CAA TODAY SUSPECT TEMPS WILL STRUGGLE TO GET OUT OF THE
U30S. BLUSTERY NW WINDS EXPECTED TO GUST INTO THE 15-25MPH RANGE AT
TIMES MAKING IT FEEL MORE LIKE THE U20S/L30S THO.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A COLD NIGHT IS ON TAP FOR EASTERN NORTH CAROLINA TONIGHT AS SFC
HIGH PRES NEARS FROM THE W LEADING TO LIGHTER WINDS AND GOOD
RADIATIONAL COOLING. THE ONSET OF WAA A LITTLE HIGHER UP IN THE
ATMOSPHERE WILL LIKELY LEAD TO AN INCREASE IN UPR MOISTURE WHICH MAY
LIMIT COOLING SOME LATE...BUT EITHER WAY STILL LOOKING AT LOWS
RANGING IN THE MID TO UPPER TEENS IN SHELTERED SPOTS AWAY FROM THE
COAST TO LOW 30S OBX.
HIGH PRES WILL BUILD JUST N OF AREA EARLY TUE THEN SLIDE
OFFSHORE...WHILE UPR RIDGING MOVES OVER THE EAST COAST. THICKNESSES
WILL RISE IN RESPONSE AND TEMPS WILL THEREBY WARM...BUT A COLD START
WILL PREVENT TEMPS FROM SURPASSING THE M-U40S INLAND TO NR 50 COAST.
GUIDANCE HAS BEEN FAIRLY CONSISTENT THE LAST FEW NIGHTS SHOWING A
WEAK COASTAL TROF FORMING JUST OFFSHORE TUE THEN DRIFTING W TOWARDS
THE SRN COASTAL AREAS TUE EVENING. MOST OF THE MODELS ARE NOW
SHOWING SOME LIGHT QPF WITH THIS FEATURE ALONG THE IMMEDIATE S COAST
BUT CURRENT THINKING IS THAT THE ASSOCIATED MSTR/CLOUDS WILL BE
QUITE SHALLOW SO HELD OFF ADDING ANY POPS FOR NOW. WINDS VEERING SE
TO S THROUGH THE NIGHT WILL MEAN A MUCH WARMER CHRISTMAS EVE MORNING
THAN 24HRS PRIOR WITH LOWS U30S INLAND AND L-M40S COAST.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
CHRISTMAS EVE LOOKS TO BE QUITE WARM (M-U60S COAST/U60S-NR 70
INLAND) WITH INCREASING SLY FLOW BTWN OFFSHORE HIGH PRES AND
APPROACHING FRONT. KEPT POPS OUT THO AS MODEL CONSENSUS KEEPS THE
AREA DRY...THO INCREASING DEWPOINTS SHOULD BE EXPECTED.
STILL NO BIG IMPROVEMENT TO THE MODEL DIFFERENCES SURROUNDING OUR
CHRISTMAS DAY COLD FRONT...THOUGH THE 22/00Z OPERATIONAL GFS IS
FURTHER S WITH THIS FEATURE THAN IT WAS LAST NIGHT. THE ECMWF AND
THE GFS ENSEMBLE MEAN HAVE BEEN MORE CONSISTENT BRINGING THE
BOUNDARY THRU THE AREA THU AFTN AND JUST S OF AREA BY 26/00Z...WHILE
GFS STALLS THE FRONT BETWEEN HATTERAS AND APPROX LENOIR COUNTY THEN
RETURNS IT N AS A WARM FRONT. THIS WILL UNDOUBTEDLY HAVE
IMPLICATIONS ON BOTH THE TEMP AND POP FORECASTS BUT AT THIS POINT
THE BEST CHANCE FOR PRECIP APPEARS TO BE LATE WED NIGHT AND ON
CHRISTMAS DAY WHEN THE FRONT MOVES INTO AND THRU THE AREA. AM
INCLINED TO THINK THE ECMWF/GFS MEAN ARE ON TO SOMETHING SO HAVE
STARTED TRENDING THE GRIDS SLIGHTLY DRIER AND COOLER THU NIGHT INTO
FRI WITH STRONG SFC HIGH PRES N OF AREA EXPECTED TO BE THE MAIN
PLAYER...THO DID KEEP A SCHC IN THERE GIVEN UNCERTAINTY. IT DOES
APPEAR THAT WE WILL RE ENTER THE WARM SECTOR SAT AHEAD OF THE NEXT
FRONT. THE ASSOCIATED PREFRONTALY SLY WINDS COMBINED WITH A STRONG
UPR RIDGE SLIDING OFF THE EAST COAST WILL LIKELY LEAD TO TEMPS
RISING WELL ABOVE NORMAL WITH L70S PSBL INLAND. KEPT CHC POPS IN FOR
SUN WITH NEXT FRONT EXPECTED TO MOVE THRU.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH EARLY TUESDAY AS HIGH PRES BUILDS
E TOWARD THE REGION WITH DRY AIR OVER THE AREA. WILL SEE SOME
WINDS GUSTS ABOVE 20 KTS THROUGH EARLY AFTN THEN WINDS SHLD
DIMINISH. AS HIGH SLIDES OFFSHORE TUE LOW LVL FLOW WILL BECOME
LIGHT SE WITH INCREASING MOISTURE...WILL LIKELY SEE SOME LOWER
CLOUDS DEVELOP AND WILL PROB BE SOME CIGS IN MVFR RANGE. CONT S/SW
FLOW INTO WED WITH CONT THREAT OF SOME LOWER CIGS. FRONT IS
EXPECTED TO DROP INTO THE REGION THU WITH SCT SHRA AND LIKELY
SOME REDUCED CIGS AND VSBYS AT TIMES. FOR FRI LOOKS LIKE FRONT
WILL DISSIPATE TO THE S...STILL COULD SEE SOME LOWER CIGS WITH
ENE FLOW.
&&
.MARINE...
GUSTY NW WINDS WILL CONT THIS MORN. MSAS SHOW DECENT PRES RISES TO
THE NW AND EXPECT WINDS TO INCREASE A BIT AHEAD ON MAIN UPR VORT
EARLY THIS MORN. GALES LOOK MARGINAL BUT COULD STILL SEE A FEW
GUSTS AOA 35 KTS THIS MORN SO WILL KEEP GALE WARNING UP FOR CNTRL
AND NRN WTRS AND DROP LATER IF WINDS DONT INCREASE BY 12Z. WILL
CONT SCA REST OF REGION TILL NOON. AS THE HIGH BUILDS E THIS AFTN
WINDS WILL DIMINISH AND BECOME 15 KTS OR LESS OVERNIGHT. WITH
OFFSHORE FLOW SEAS ARE NOT REAL BIG...SHLD RANGE FROM 3 FT NEAR
SHORE TO 6/7 FEET OUTER WTRS THIS MORNING THEN SUBSIDE TO LESS
THAN 6 FT THIS AFTN. WINDS BECOME SE TUE WITH SPEED LESS THAN 15
KTS. WINDS INCREASE AND BECOME S WED WITH HIGH WELL OFFSHORE AND
FRONT TO THE NW...LOOKS LIKE SCA FOR MOST COASTAL WTRS WED INTO
THU AHEAD OF FRONT. KEPT PREVIOUS FCST FROM THU ON WITH FRONT
CROSSING THU AND STALL TO THE S FRI. SEAS SHLD DROP BELOW SCA LVL
THU AS GUSTY SW WINDS SHIFT TO THE NW AND DECREASE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ130-135-156-
158.
GALE WARNING UNTIL NOON EST TODAY FOR AMZ150-152-154.
&&
SYNOPSIS...MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...MW
AVIATION...RF
MARINE...RFHazardous weather outlook, Dec 22, 2:54 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 254 AM EST MON DEC 22 2008 NCZ029-044>047-079>081-090>095-098-103-104-230800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 254 AM EST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 12:21 PM EST | Small Craft Advisory | MHX | 4 hr |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.